MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiopulmonary Arrest (1765); Low Blood Pressure/ Hypotension (1914); Heart Failure (2206)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the user facility and is not available for evaluation.The device identifier was not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.The case was reviewed by inari's chief medical officer, who concluded that the clottriever likely contributed to the patient's deterioration with possible distal embolization of the existing dvt from the may-thurner segment to the right pulmonary artery.Other possible contributing factors include vasovagal episode and reaction to sedation.The inari medical clottriever sheath was not suspected as a contributing factor.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6)-year-old female patient (non-smoker) with a history of recent nuvaring contraceptive usage and no family history of pulmonary embolism or deep vein thrombosis (dvt) presented to the hospital with suspected may-thurner syndrome dvt.On (b)(6) 2020, the inari medical clottriever (ct) system, comprised of the ct catheter and ct sheath, was used to attempt to treat the dvt.The patient's vital signs were stable prior to the procedure.With the patient in the supine position, ultrasound was used to guide access via the right popliteal vein.The access site was dilated to accommodate the ct sheath, and a terumo glide advantage guidewire was advanced to the superior vena cava.The ct catheter was inserted, and one pass was performed with the physician collapsing the catheter coring element at the suspected may-thurner segment.A moderate amount of clot was retrieved from the collection bag.The patient reported experiencing pain during this pass, so the physician ordered 6 mg of versed to be administered in addition to the 50 mg of demerol that was given at the beginning of the case.As the device was prepared for another pass, the patient became hypotensive, suddenly decreasing from 50 mmhg to 0 with asystole, and a code was called.Cpr was initiated with successful resuscitation within a minute, and the physician elected to continue with the procedure.The patient coded approximately 12 minutes later (after a venogram was taken), and cpr was reinitiated with successful resuscitation.A decision was made to intubate the patient; the patient subsequently arrested and was resuscitated two more times, and systemic thrombolytic medication was administered.As the patient arrested again, a temporary pacemaker was placed, and the patient was resuscitated.A bedside echocardiogram taken during this time revealed a large clot in the right pulmonary artery that had not been seen on the computed tomography angiogram taken the night before the case, nor during the inferior vena cava imaging performed immediately prior to the procedure.The patient coded again and was placed on impella.She stabilized and was transferred from the catheterization lab to the intensive care unit and placed on a hypothermia protocol for neurological protection.On (b)(6) 2020, the patient's blood pressure became unstable with right-sided heart failure and she was transferred to a different hospital, where she arrested again and was placed on extracorporeal membrane oxygenation (ecmo).On (b)(6) 2020, the patient was extubated and following commands.On august 25, 2020 inari was notified that the patient had been discharged from the hospital and was functioning normally.

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine, ca
MDR Report Key10496011
Report Number3011525976-2020-00017
Device Sequence Number11597403
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number40-102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age19 YR
Patient Weight79